Tear trough Restylane fillers. I wish I never had them done. Is there anything I can do? (Photo)

I am 6 weeks post treatment of tear through restylane fillers I wish I had never had them done, is there anything I can do

Doctor Answers 8

Restylane in tear trough

Thank you for your question and sharing your photo.  I would recommend that you visit with an experienced plastic surgeon who works with hyaluronidase and lower eye surgery.  It appears that you had too much placed (although before photos would help to further assess you treatment).  Using Restylane to soften tear trough deformities requires a detailed understanding of the anatomy.

Over treatment of tear trough with Restylane

Thank you for sharing your question and photos. It appears that you might have had too much Restylane injected in the tear trough or just developed excessive swelling. There are medications that can be injected to dissolve the filler. See an experienced expert injector for discussion of treatment options. Good luck.

Restylane

Thank you for your question. It's hard to see the tear trough in your pictures. I am assuming that someone over filled them with Restylane. I recommend if that is the case you can have Wydase injected and this will devolve the Restylane. I hope this helps you.

Joshua Halpern, MD, PA
Tampa Plastic Surgeon
4.8 out of 5 stars 57 reviews

Swelling following Tear Trough filler injection

Dear kathhayes:

Thanks for sharing your photo! So sorry for your troubles!

Of greatest importance is to select a well experienced, Board Certified Injector with understanding to the nuances of proper selection of the patient, fillers and appropriate injection techniques.

Since it had been only 2 days following injection, the swelling may have already improved.
Other local techniques for improvement of symmetrical swelling such as yours is:
1.Ice packs
2.Head elevation
3.Oral non-sedating anti-histamine (eg. Claritin, Zyrtec) during the day, and a sedating anti-histamine such as Benadryl at night.
4.Have your injector re-evaluate your concerns and consider a tapered steroid dose pack.
5.Diminish your activities to reduce swelling
6.Be patient.

At 2 weeks, revisit your injector. If it is not better, properly inject hyaluronidase, a enzyme to dissolve the filler.

Wait another 1-2 weeks and obtain another opinion.I have listed below other options to consider.

Pigmentation or dark circles under the eyelid may come from any combination of the following.

1. Eyelid bags and laxity with shadowing
2. Cheek laxity and shadowing
3. Thin eyelid skin with a reflection of the underlying muscle
4. A separation of the eyelid structures from the sagging cheek structures
5. Pigmentation, laxity and fine lines of the skin

Many options are available depending on the problem above.

1. Eyelid lift
2. Cheek lift (with Contour Threads or short scar facelift)
3. Injection of fillers, either into the skin or deep under the fat for volumizing using Restylane, Juvederm or fat
4. Mid-face lift, a lift of all the structures of the cheek with a eyelid lift
5. ZO Obagi Skin therapeutics and Peel or Laser to rejuvenate and tighten eyelid and facial skin.

I hope this has been helpful! Buena suerte!

Dean P. Kane, MD, FACS
Baltimore Plastic Surgeon
4.8 out of 5 stars 70 reviews

Restylane under eyes

There appears to be over-filling of your tear trough area. If you are unhappy, find someone in your area that is qualified with removing the filler. It is not a difficult procedure using hyaluronidase, and you will see improvement within 24 hours. It may take more than one treatment to remove all of the filler.

David S. Felder, MD
Fort Lauderdale Oculoplastic Surgeon
4.9 out of 5 stars 82 reviews

Restylane Under the Eyes

It appears that too much Restylane was injected under the eyes.  I suggest that you return to your treating physician for Vitrase to remove the product.  

Unhappy after tear trough injections

Have the filler dissolved with hyaluronidase - everything should go back to the way it was before. Make sure you see a doctor who is experienced with injections in the under eye area.

Mitesh Kapadia, MD, PhD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 147 reviews

Unhappy with Restylane to tear troughs

If you are unhappy with your appearance 6 weeks after a Restylane injection to your tear troughs, it would be possible to dissolve this with an injection of hyaluronidase.  I would ask the physician who treated you about this option.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.